Discussions that mention adderall

ADD / ADHD board


Hi. Im sorry your daughter is going through this :( Just a little backroung on me. I have "severe ADHD", was on medications when I was younger, but now I am using supplements and other alternative interventions. I also work with many ADHD children daily.

Doctors are very quick to diagnose ADHD. It is very overdiagnosed. Most doctors do not do full physicals and full psychological evaluations (they are supposed to do this) as part of ADHD testing.

The medications used are related to cocaine/meth aka speed. These medications are helpful for some children but should be a last resort due to the possibility of causing severe, and sometimes lifelong problems. You will not find information on most of the side effects, the drug companies pay for most studies and they also choose what gets published and what does not.

Do you know the dose your daughter is taking?

Stimulant medications can cause depression, and in rare cases psychosis and/or OCD type symptoms(obsessive thoughts). When I was younger on stim meds I became depressed. I know it was from the meds because when I was not taking them it went away. This was mostly with adderall for me, but all of them can cause it.

Another possibility is that your daughter was misdiagnosed with ADD but she really has depression or a different psychological issue which is being made worse by the medication.

Sometimes people have ADHD along with other issues.

Another thing to think about, how is her home life? Does she do OK living with her dad? Is he nice to her? Has she experienced any sort of trauma lately that would cause these emotional problems?

Some questions:
I asked this earlier but it was a while back in the post... What dose is your daughter taking?

Do you believe your daughter even has ADD? Were you present at the evaluation?

What tests were done to diagnose?

Is there any way you can call her doctor and let him know whats going on? Wanting to hurt herself is very serious. Talk to the doctor about how you think the medication might be the cause.